Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Gas and bloating problem. No relief with medication. Test report normal. Cause?

I have been suffering from gas since 4 years , after jaundice and 2 rounds of stomach infection. I have taken every possible medicine- omeprazole , pantaprazole, rantac etc. However , the gas and bloating simply does not stop. It occurs all throughout the day. I recently got a complete full body profile done. The SGPT was 51 , the cholestrol levels were slightly below optimal, everything else was normal. What seems to be the cause of my problem ?
Asked On : Thu, 22 Nov 2012
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hello and welcome.

Thanks for your query.

Starting with your SGPT, a high SGPT is a sign of a liver disease (jaundice, etc.), as you have a history of jaundice, that could be the cause of a high SGPT, but I am sure this is the result of a resolving liver disease. You could get this checked in another 7-10 days again, to confirm its further decline.

Your complaints of gas and bloating would be understandable if you still had to stomach infection (which could have been gastroenteritis). But, as you have mentioned to have recovered from that, I would like to know if you had this problem of gas and bloating even earlier? (i.e. before your jaundice and stomach infections)

If you did, then I would like to advice a consultation with a gastroenterologist and even an endoscopy to be conducted to help visualize and diagnose any problem internally, that could be causing your symptoms.

If you did not have any gas problems before your infections, and this is recent and persisting only after your infections, I would suggest you be a little patient, as stomach infections could take sometime to resolve. A simple oil and fat free diet for 7-10 days should help in avoiding any irritation to the stomach as it is still recovering from the infections.

Another point I would like to shed light on, is your history of 2 recent stomach infections and jaundice. Jaundice is just a symptom and not a disease, but linking your history of 2 stomach infections to your history of jaundice, I am assuming that you had developed Hepatitis E (which is transmitted through the faeco-oral route). This occurs when an individual eats contaminated food or water.

The best advice I would have for you, with the above mentioned history is to refrain (avoid) from eating food from outside, and stick to food that is being prepared at home, which is much more hygienic than what you have outside. Clean food and water is essential for a healthy survival. Wishing you the best in this field.

For your gas and stomach bloating, I wish you would request for an endoscopy which would help diagnosing a possible long standing condition (if these symptoms have been present for a long period of time). A consultation with a gastroenterologist should do the trick.

I hope I have succeeded in answering all your questions. You can always write back to us for any more clarifications.

Wishing you the best of health.
Answered: Fri, 23 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor